Alert archive / California / Wind Advisories in 2017

Wind Advisory 12, NWS Hanford, CA

March 4, 2017

NWS Hanford, CA issued this wind advisory at Mar 4, 2017, 12:49 PM PST. It took effect at Mar 5, 2017, 1:00 PM PST. It was in force for 14 hr.

The area

The counties it named.

The facts

Issued
Mar 4, 2017, 12:49 PM PST (20:49 UTC)
In effect from
Mar 5, 2017, 1:00 PM PST
Expired
Mar 6, 2017, 3:00 AM PST
In force
14 hr
Issued by
NWS Hanford, CA

The text

As transmitted.

605 
WWUS76 KHNX 042049
NPWHNX

URGENT - WEATHER MESSAGE
National Weather Service Hanford CA
1249 PM PST Sat Mar 4 2017

CAZ095-098-099-050500-
/O.NEW.KHNX.WI.Y.0012.170305T2100Z-170306T0600Z/
Kern County Mountains-Indian Wells Valley-
Southeastern Kern County Desert-
Including the cities of Tehachapi, Lake Isabella, Ridgecrest, 
Rosamond, California City, Edwards AFB, and Mojave
1249 PM PST Sat Mar 4 2017

...WIND ADVISORY IN EFFECT FROM 1 PM TO 10 PM PST SUNDAY...

The National Weather Service in Hanford has issued a Wind
Advisory, which is in effect from 1 PM to 10 PM PST Sunday.

* WINDS...West 20 to 30 mph with gusts up to 55 mph.

* TIMING...Winds increasing during the afternoon Sunday. Strongest
  winds occurring late afternoon into the evening hours then 
  decreasing during the night.

* IMPACTS...Gusty winds will blow around unsecured objects. Tree
  limbs or trees could be blown down, and scattered power outages
  may result. Gusty cross winds can also make driving difficult, 
  especially for high profile vehicles, such as campers and 
  trailers.


PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Wind Advisory means that wind gusts of at least 45 mph are 
expected. Winds this strong can make driving difficult, especially
for high profile vehicles. Use extra caution.

&&

$$

jeb
5 follow-up statements
412 
WWUS76 KHNX 050446
NPWHNX

URGENT - WEATHER MESSAGE
National Weather Service Hanford CA
846 PM PST Sat Mar 4 2017

CAZ095-098-099-051300-
/O.CON.KHNX.WI.Y.0012.170305T2100Z-170306T0600Z/
Kern County Mountains-Indian Wells Valley-
Southeastern Kern County Desert-
Including the cities of Tehachapi, Lake Isabella, Ridgecrest, 
Rosamond, California City, Edwards AFB, and Mojave
846 PM PST Sat Mar 4 2017

...WIND ADVISORY REMAINS IN EFFECT FROM 1 PM TO 10 PM PST
SUNDAY...

* WINDS...West 20 to 30 mph with gusts up to 55 mph.

* TIMING...Winds increasing during the afternoon Sunday. 
  Strongest winds occurring late afternoon into the evening 
  hours then decreasing during the night.

* IMPACTS...Gusty winds will blow around unsecured objects. Tree 
  limbs or trees could be blown down, and scattered power 
  outages may result. Gusty cross winds can also make driving 
  difficult, especially for high profile vehicles, such as 
  campers and trailers.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Wind Advisory means that wind gusts of at least 45 mph are
expected. Winds this strong can make driving difficult,
especially for high profile vehicles. Use extra caution.

&&

$$
053 
WWUS76 KHNX 051241
NPWHNX

URGENT - WEATHER MESSAGE
National Weather Service Hanford CA
441 AM PST Sun Mar 5 2017

CAZ095-098-099-052045-
/O.CON.KHNX.WI.Y.0012.170305T2100Z-170306T0600Z/
Kern County Mountains-Indian Wells Valley-
Southeastern Kern County Desert-
Including the cities of Tehachapi, Lake Isabella, Ridgecrest, 
Rosamond, California City, Edwards AFB, and Mojave
441 AM PST Sun Mar 5 2017

...WIND ADVISORY REMAINS IN EFFECT FROM 1 PM THIS AFTERNOON TO
10 PM PST THIS EVENING...

* WINDS...West 25 to 35 mph with gusts up to 55 mph.

* TIMING...Winds increasing through the morning and into the
  afternoon. Strongest winds occurring late afternoon and early
  evening then decreasing overnight.

* IMPACTS...Gusty winds will blow around unsecured objects. Tree
  limbs or trees could be blown down, and scattered power outages
  may result. Gusty cross winds can also make driving difficult, 
  especially for high profile vehicles, such as campers and 
  trailers.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Wind Advisory means that wind gusts of at least 45 mph are
expected. Winds this strong can make driving difficult,
especially for high profile vehicles. Use extra caution.

&&

$$
046 
WWUS76 KHNX 052050
NPWHNX

URGENT - WEATHER MESSAGE
National Weather Service Hanford CA
1250 PM PST Sun Mar 5 2017

CAZ095-098-099-060500-
/O.CON.KHNX.WI.Y.0012.170305T2100Z-170306T0600Z/
Kern County Mountains-Indian Wells Valley-
Southeastern Kern County Desert-
Including the cities of Tehachapi, Lake Isabella, Ridgecrest, 
Rosamond, California City, Edwards AFB, and Mojave
1250 PM PST Sun Mar 5 2017

...WIND ADVISORY REMAINS IN EFFECT UNTIL 10 PM PST THIS EVENING...

* WINDS...West 25 to 35 mph with gusts up to 60 mph.

* TIMING...Strongest winds occurring late afternoon and early 
  evening then decreasing overnight.

* IMPACTS...Damaging winds will blow down trees and power lines. 
  Widespread power outages are expected. Travel will be 
  difficult, especially for high profile vehicles. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Wind Advisory means that wind gusts of at least 45 mph are
expected. Winds this strong can make driving difficult,
especially for high profile vehicles. Use extra caution.

&&

$$

Molina
239 
WWUS76 KHNX 060456
NPWHNX

URGENT - WEATHER MESSAGE
National Weather Service Hanford CA
856 PM PST Sun Mar 5 2017

CAZ095-098-099-061100-
/O.EXT.KHNX.WI.Y.0012.000000T0000Z-170306T1100Z/
Kern County Mountains-Indian Wells Valley-
Southeastern Kern County Desert-
Including the cities of Tehachapi, Lake Isabella, Ridgecrest, 
Rosamond, California City, Edwards AFB, and Mojave
856 PM PST Sun Mar 5 2017

...WIND ADVISORY NOW IN EFFECT UNTIL 3 AM PST MONDAY...

* WINDS...West 20 to 30 mph with gusts up to 60 mph.  

* TIMING...Strongest winds occurring over the mountains east of
  Tehachapi and in the Indian Wells Valley. Winds diminishing by 
  late tonight. 

* IMPACTS...Gusty winds will blow around unsecured objects. Tree
  limbs could be blown down and a few power outages may result.
  Travel will be difficult, especially for high profile vehicles.  

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Wind Advisory means that wind gusts of at least 45 mph are
expected. Winds this strong can make driving difficult,
especially for high profile vehicles. Use extra caution.

&&

$$

Bean
391 
WWUS76 KHNX 061056
NPWHNX

URGENT - WEATHER MESSAGE
National Weather Service Hanford CA
256 AM PST Mon Mar 6 2017

CAZ095-098-099-061200-
/O.EXP.KHNX.WI.Y.0012.000000T0000Z-170306T1100Z/
Kern County Mountains-Indian Wells Valley-
Southeastern Kern County Desert-
Including the cities of Tehachapi, Lake Isabella, Ridgecrest, 
Rosamond, California City, Edwards AFB, and Mojave
256 AM PST Mon Mar 6 2017

...WIND ADVISORY WILL EXPIRE AT 3 AM PST EARLY THIS MORNING...

Winds have diminished below advisory level in much of the area.
Breezy Northwest wind with gusts to 35 mph will be possible 
mainly over the higher elevations of the Tehachapi mountains until
sunrise. 

$$

mv

What forecasters said that day

The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Hanford, CA wrote its last area forecast discussion before this wind advisory went out at Mar 4, 4:23 AM PST, 8 hours 26 minutes earlier.

Area forecast discussion, Mar 4, 4:23 AM PST, 8 hours 26 minutes before
Area Forecast Discussion
National Weather Service San Joaquin Valley - Hanford CA
423 AM PST Sat Mar 4 2017

.SYNOPSIS...Dry conditions will prevail over the area through
this afternoon. Precipitation, increased winds and cooler
temperatures return tonight and will continue through Sunday
night, with a few showers possible into Monday. Dry weather and a
warming trend are expected from Tuesday through Friday.

&&

.DISCUSSION...IR imagery is indicating some high clouds streaming
over Central CA this morning in a westerly flow aloft. This has
resulted in improved visibility in the San Joaquin Valley
compared to the previous few mornings as fog formation has been
inhibited. However, a few patches of fog are still possible
in the valley around sunrise today. Otherwise today will be
partly to mostly sunny with daytime temperatures slightly above
seasonal normals.

Meanwhile a deep and cold upper low pressure center off the BC
coast is progged to drop southeast to off the PAC NW coast today
and tonight then push inland on Sunday. This will result in cooler
temperatures and precipitation spreading southward into our area
tonight and becoming widespread across our area by Sunday.
Rainfall amounts in the San Joaquin Valley will range from a
quarter inch to half inch from late tonight through Sunday Night
although lesser amounts are expected along the west side and in
Kern County due to rain shadowing. 1 to 2 inches of liquid
precipitation is possible in the Southern Sierra Nevada from
Kings Canyon northward with lesser amounts further south. Snow
levels are anticiapted to be around 7000 feet at the onset of the
precipitation this evening lowering to around 5000 feet by Sunday
morning to 3000 to 4000 feet Sunday evening and to 2000 to 3000
feet by Monday morning when the precipitation is expected to
taper off. Snowfall amounts in the Southern Sierra Nevada are
expected to range from 10 to 20 inches above 6000 feet from Kings
Canyon northward and from 4 to 12 inches above 6000 feet south of
Kings Canyon. A Winter Storm Warning is in effect for the Southern
Sierra Nevada from Fresno County northward and a Winter Weather
Advisory continues for the Southern Sierra Nevada in Tulare County
from 1000 pm PST this evening to 1000 pm PST Sunday evening.

Besides the rain and mountain snow along with cooler temperatures,
increased winds are anticipated Sunday afternoon and evening as
the main cold front pushes southward through Central CA. Wind
gusts around 50 mph will be possible in the Kern County Mountains
and Deserts Sunday afternoon and evening and Wind Advisories might
be needed for these area as the time approaches. Brief period of
stronger winds all also be possible along the west side of the San
Joaquin Valley Sunday afternoon.

As the main trough moves east of our area Monday, precipitation
should taper off although some light showers will still be
from Fresno County northward Monday morning. A brisk northerly
flow will prevail across our area Sunday Night through Monday
Night and frosty mornings will be possible in the San Joaquin
Valley on Monday and Tuesday if enough clearing occurs.

A dry upper ridge is progged to build into our area on Tuesday
providing for a clearing and drying trend across our area. The
medium range models are in good agreement with strengthening the
ridge through the midweek period which will result in a period of
dry weather for our area through Friday with temperatures
trending warmer each day.

Some uncertainty exists for next weekend as the GFS is indicating
another cold system dropping out of the Gulf of AK and pushing
through our area on Saturday while the ECMWF and GEM maintain the
upper ridge. The mod trend is indicating negative standard
deviations over the PAC NW and norcal next weekend which would
favor the cooler and potentially wet GFS solution. Ensemble spread
is high for next weekend indicating little confidence in any of
the models. Have compromised for now and have mentioned a slight
cooling trend, increased cloud cover and a slight chance of
showers for the Yosemite area for next Saturday.

&&

.AVIATION...Local MVFR in mist in the San Joaquin Valley through
18Z Saturday. Precipitation spreading south over the Sierra after
03Z resulting in mountain obscuring IFR conditions.

&&

.AIR QUALITY ISSUES...None.

&&

.CERTAINTY...

The level of certainty for days 1 and 2 is medium.
The level of certainty for days 3 through 7 is medium.

Certainty levels include low...medium...and high. Please visit
www.weather.gov/hnx/certainty.php for additional information
an/or to provide feedback.

&&

.HNX Watches/Warnings/Advisories...
Winter Weather Advisory from 10 PM this evening to 10 PM PST
Sunday CAZ097.

Winter Storm Warning from 10 PM this evening to 10 PM PST Sunday
CAZ096.

&&

public...DS
avn/fw...DCH
synopsis...DS

weather.gov/hanford

The office that day

Everything else NWS Hanford, CA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Mar 4, 3:35 PM PSTAreal Flood AdvisoryHNXFresno, Madera5 days

Nearby

Wind Advisories in California, 2017Every wind advisory in 2017

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.